| Model Number |
1013469-100 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.Based on the information provided, the reported balloon rupture appears to be due to circumstances of the procedure.It is likely that the rupture occurred due to interaction with the heavy lesion calcification causing damage to the outer surface of the balloon resulting in rupture during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the heavily calcified superficial femoral artery.A 5.5x100mm armada 18 percutaneous transluminal angioplasty (pta) catheter was advanced without resistance.The balloon was inflated three times to 12 atmospheres when the balloon ruptured.The pta was removed, and a 6x120mm armada 18 balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.